Make an Appointment

(02) 93315005

Severe upper lip swelling after dermal filler in lips

This patient was injected with 1ml of Restylane dermal filler to lips causing severe swelling day 2

 

 

Day 2 Severe upper lip swelling post injection of 1ml of dermal filler to lips

 

 

 

 

 

This is a photo of day 2 post injection of 1ml of Restylane to the lips. Restylane and Perlane are known for their swelling, but I love them for their lift, precision and longevity. It is argued that Juvederm and Esthelis swell less than Restylane and Perlane. I injected 0.8mls in the upper lip and 0.3mls in the lower lip. This photo just shows how the upper lip can  really swell horribly. Disproportionate swelling is the norm, ie the upper lip tends to usually swell SO much more than the lower. I always remind a patient at this time that my usual plan is to have the lips in the proportion of 1:1.618 upper lip: lower lip (unless otherwise discussed). This means, that I plan for the upper lip to be smaller than the lower lip. This tends to put patients minds at rest, as they realise that it is mostly just huge swelling and not the intended result.

Below are the same patient’s before and after photos. The upper lip didn’t end up big at all and the results are quite subtle. The patient has had many compliments just about “looking good” and not about lips in particular! Cost was $600

patient who had severe swelling of lips

 

The same patient before treatment with dermal filler

 

 

 

 

This patient had severe swelling after Restylane 1ml which resolved

 

After 1ml of dermal filler to lips (after severe upper lip swelling resolved)

 

 

 

 

 

What a gorgeous smile!!! Very young appearing :)

Love

Dr Naomi xxx

7 Responses

  1. Sheila says:

    How long did it take for the swelling to go down? I’m having the same reaction-very swollen upper lip.

    • drnaomi says:

      Typically, the major swelling goes down within 48 hours, however, there can still be a smaller amount of swelling for 2 weeks, and even a very small amount of swelling for 4 weeks.

  2. Valerie says:

    BOTH my lips are huger and more swollen than ever before after getting a small amount of restylane today. ( 3 syringes total on cheek bones, under eyes, lasonabial folds and chin.
    I have taken 40 MG of Prednisone, and one Lasix, how long will it take to work? I’m also icing, its not helping. I have to be on camera tomorrow :((

    • drnaomi says:

      Oh my goodness, Valerie. That was risky to have 3mls the day before being on camera! Especially under eyes and lips!! The majority of the swelling is usually gone after about 48 hours, but the more mls you have the more swelling there is. You’ll still have a little bit of swelling for a couple of weeks, though, some people have a small bit of swelling up to about 4 weeks.
      Sorry, I don’t usually prescribe Prednisone or Lasix after dermal filler, so I can’t comment on that.
      Good luck!!

  3. sara says:

    Hi how long did it take for this patients swelling to go down since i have the same swelling but it has been 3 days now and the swelling havnt gone down and I am freaking out since it seems like everyone else swelling dissapeared after 2 days but my lip does still look the same as the day i made the injection please answer since i am freaking out :(

    • drnaomi says:

      Typically after 2-3 days the swelling will start to reduce by a significant percentage. Usually there is still about 10% swelling in the first 2 weeks after the lip dermal filler treatment as well. It also depends on what product was used in the lips and what amount/volume of dermal filler was used and where in the lips it was used. Very rarely, a patient’s lips will swell for a longer time than usual.
      Always call your doctor wit your concerns

  4. Jess says:

    Just had some R******** injected in my lips. (10 hrs ago) Upper and lower is very swollen and painful. I can barely move my lips!! Any recommendations on what to take for pain?? I’m starting to regret my decision to go ahead with this procedure :(

Leave a Reply